Open Access
Translator Disclaimer
February, 1995 Diffusion Approximation for an Age-Structured Population
A. Bose, I. Kaj
Ann. Appl. Probab. 5(1): 140-157 (February, 1995). DOI: 10.1214/aoap/1177004833

Abstract

We prove a diffusion limit theorem in the sense of weak convergence of measure-valued processes for a population age model first studied by Kendall. We show that in the diffusion limit scaling, the population structured in age groups behaves in the same way as the total population size, but with an exponential weight. A particular feature of the limiting process is that in general it is discontinuous at time zero.

Citation

Download Citation

A. Bose. I. Kaj. "Diffusion Approximation for an Age-Structured Population." Ann. Appl. Probab. 5 (1) 140 - 157, February, 1995. https://doi.org/10.1214/aoap/1177004833

Information

Published: February, 1995
First available in Project Euclid: 19 April 2007

zbMATH: 0829.60076
MathSciNet: MR1325046
Digital Object Identifier: 10.1214/aoap/1177004833

Subjects:
Primary: 60J80
Secondary: 60J25

Keywords: age distribution , diffusion limit , Measure-valued processes

Rights: Copyright © 1995 Institute of Mathematical Statistics

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.5 • No. 1 • February, 1995
Back to Top